Alert archive / Georgia / Winter Storm Watches in 2008
Winter Storm Watch 3, NWS Atlanta, GA
NWS Atlanta, GA issued this winter storm watch at Mar 7, 2008, 4:42 AM EST for 12 counties in Georgia. It took effect at Mar 8, 2008, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 7, 2008, 4:42 AM EST (09:42 UTC)
- In effect from
- Mar 8, 2008, 4:00 AM EST
- Expired
- Mar 7, 2008, 4:27 PM EST
- In force
- Issued by
- NWS Atlanta, GA
Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 136 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3060 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KFFC 070942 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 442 AM EST FRI MAR 7 2008 ...ACCUMULATING SNOW POSSIBLE FAR NORTHWEST AND NORTH GEORGIA LATE TONIGHT AND SATURDAY MORNING... A STRONG UPPER-LEVEL TROUGH WILL MOVE FROM THE ARKLATEX REGION THIS MORNING INTO THE SOUTHEAST U.S. TONIGHT...BEFORE LIFTING RAPIDLY NORTHEAST TOWARD THE MID-ATLANTIC SATURDAY. BEHIND THIS SYSTEM A SURGE OF CANADIAN AIR IS EXPECTED TO PLUNGE SOUTHEASTWARD OVERNIGHT. ABUNDANT LOW-LEVEL MOISTURE WILL ACCOMPANY THE SYSTEM AS A SURFACE LOW PRESSURE SYSTEM INTENSIFIES ACROSS NORTH GEORGIA TONIGHT AND MOVES NORTHEAST TOWARD THE MID-ATLANTIC. AS THIS OCCURS AND COLD AIR MOVES SOUTHEAST FROM THE TENNESSEE VALLEY...RAIN WILL CHANGE TO SNOW IN NORTHWEST GEORGIA LATE TONIGHT AND CONTINUE THROUGH MID-MORNING SATURDAY...ENDING BY EARLY AFTERNOON. GAZ001>009-011-015-016-071800- /O.NEW.KFFC.WS.A.0003.080308T0900Z-080308T1700Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 442 AM EST FRI MAR 7 2008 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING...FOR AREAS ALONG AND NORTH OF A LINE FROM SUMMERVILLE...TO ELLIJAY...TO DAHLONEGA...TO CLEVELAND. A STRONG UPPER-LEVEL TROUGH WILL MOVE FROM THE ARKLATEX REGION THIS MORNING INTO THE SOUTHEAST U.S. TONIGHT...BEFORE LIFTING RAPIDLY NORTHEAST TOWARD THE MID-ATLANTIC SATURDAY. BEHIND THIS SYSTEM A SURGE OF CANADIAN AIR IS EXPECTED TO PLUNGE SOUTHEASTWARD OVERNIGHT. ABUNDANT LOW-LEVEL MOISTURE WILL ACCOMPANY THE SYSTEM AS A SURFACE LOW PRESSURE SYSTEM INTENSIFIES ACROSS NORTH GEORGIA TONIGHT AND MOVES NORTHEAST TOWARD THE MID-ATLANTIC. AS THIS OCCURS AND COLD AIR MOVES SOUTHEAST FROM THE TENNESSEE VALLEY...RAIN WILL CHANGE TO SNOW IN NORTHWEST GEORGIA LATE TONIGHT AND CONTINUE THROUGH MID-MORNING SATURDAY...ENDING BY EARLY AFTERNOON. AT THIS TIME...IT APPEARS THE MOST LIKELY AREA FOR ACCUMULATING SNOW WILL BE NORTHWEST OF A LINE FROM SUMMERVILLE...TO ELLIJAY...TO DAHLONEGA...TO CLEVELAND...ESPECIALLY AT THE HIGHER ELEVATIONS. RAIN WILL LIKELY CHANGE TO SNOW BY 4 AM EST IN THE DADE AND WALKER COUNTY AREAS AND BY 8 AM EST IN AREAS FURTHER EAST...SUCH AS UNION...TOWNS...AND WHITE COUNTIES. ACCUMULATIONS OF SNOW UP TO ONE INCH WILL BE POSSIBLE IN THE FAR NORTHERN COUNTIES NEAR THE TENNESSEE BORDER...WITH UP TO TWO INCHES OF SNOW POSSIBLE AT THE HIGHER ELEVATIONS. THE LEAST SNOW IS EXPECTED IN THE VALLEY AREAS OF CATOOSA...WHITFIELD...MURRAY...AND GILMER COUNTIES. TEMPERATURES DURING THE SNOW EVENT ARE EXPECTED TO BE NEAR FREEZING. THUS...WHILE MAJOR ROADS SHOULD REMAIN MOSTLY WET...LESSER TRAVELED ROADS AND PARTICULARLY MOUNTAIN ROADS COULD SEE A MINOR ACCUMULATION OF SNOW BY LATE TONIGHT AND SATURDAY MORNING. THE SNOW IS EXPECTED TO END BY MID-DAY...ALTHOUGH A FEW SNOW SHOWERS MAY LINGER IN THE NORTHEAST GEORGIA MOUNTAINS INTO MID-AFTERNOON. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT WILL IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR LATER UPDATES ON THIS POTENTIAL WINTER STORM. $$ 19
2 follow-up statements
000 WWUS42 KFFC 071219 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 719 AM EST FRI MAR 7 2008 ...ACCUMULATING SNOW POSSIBLE FAR NORTHWEST AND NORTH GEORGIA LATE TONIGHT AND SATURDAY MORNING... GAZ001>009-011-015-016-072030- /O.CON.KFFC.WS.A.0003.080308T0900Z-080308T1700Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 719 AM EST FRI MAR 7 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... A STRONG UPPER-LEVEL TROUGH WILL MOVE FROM THE ARKLATEX REGION THIS MORNING INTO THE SOUTHEAST U.S. TONIGHT...BEFORE LIFTING RAPIDLY NORTHEAST TOWARD THE MID-ATLANTIC SATURDAY. BEHIND THIS SYSTEM A SURGE OF CANADIAN AIR IS EXPECTED TO PLUNGE SOUTHEASTWARD OVERNIGHT. ABUNDANT LOW-LEVEL MOISTURE WILL ACCOMPANY THE SYSTEM AS SURFACE LOW PRESSURE INTENSIFIES ACROSS NORTH GEORGIA TONIGHT AND MOVES NORTHEAST TOWARD THE MID-ATLANTIC. AS THIS OCCURS...COLD AIR MOVES SOUTHEAST FROM THE TENNESSEE VALLEY WITH RAIN CHANGING TO SNOW IN NORTHWEST GEORGIA LATE TONIGHT AND CONTINUE THROUGH MID- MORNING SATURDAY. THIS SHOULD END BY EARLY SATURDAY AFTERNOON. AT THIS TIME...IT APPEARS THE MOST LIKELY AREA FOR ACCUMULATING SNOW WILL BE NORTHWEST OF A LINE FROM SUMMERVILLE...TO ELLIJAY... TO DAHLONEGA...TO CLEVELAND...ESPECIALLY AT THE HIGHER ELEVATIONS. RAIN WILL LIKELY CHANGE TO SNOW BY 4 AM EST ACROSS NORTHWEST GA. ACCUMULATIONS OF SNOW UP TO ONE INCH WILL BE POSSIBLE IN THE FAR NORTHERN COUNTIES NEAR THE TENNESSEE BORDER...WITH UP TO TWO INCHES OF SNOW POSSIBLE AT THE HIGHER ELEVATIONS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT WILL IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR LATER UPDATES ON THIS POTENTIAL WINTER STORM. $$
000 WWUS42 KFFC 072127 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 427 PM EST FRI MAR 7 2008 ...ACCUMULATING SNOW POSSIBLE ACROSS PORTIONS OF NORTH GEORGIA LATE TONIGHT AND SATURDAY MORNING... GAZ001>005-011-080530- /O.UPG.KFFC.WS.A.0003.080308T0900Z-080308T1700Z/ /O.NEW.KFFC.HS.W.0002.080308T0900Z-080308T1700Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA- 427 PM EST FRI MAR 7 2008 ...HEAVY SNOW WARNING IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY...FOR THE AREA GENERALLY ALONG AND NORTH OF A LINE FROM SUMMERVILLE TO DALTON TO CHATSWORTH. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STRONG UPPER-LEVEL TROUGH WILL MOVE ACROSS THE SOUTHEAST U.S. TONIGHT...BEFORE LIFTING RAPIDLY NORTHEAST TOWARD THE MID- ATLANTIC SATURDAY. BEHIND THIS SYSTEM A SURGE OF CANADIAN AIR IS EXPECTED TO PLUNGE SOUTHEASTWARD OVERNIGHT. ABUNDANT LOW-LEVEL MOISTURE WILL ACCOMPANY THE SYSTEM AS SURFACE LOW PRESSURE INTENSIFIES ACROSS NORTH GEORGIA TONIGHT AND MOVES NORTHEAST TOWARD THE MID-ATLANTIC. AS THIS OCCURS...COLD AIR MOVES SOUTHEAST FROM THE TENNESSEE VALLEY WITH RAIN CHANGING TO SNOW IN NORTHWEST GEORGIA LATE TONIGHT AND CONTINUING THROUGH SATURDAY MORNING. SOME LOCATIONS ACROSS EXTREME NORTHWEST GEORGIA COULD SEE SNOW ACCUMULATIONS OF 2 INCHES OR MORE BEFORE TAPERING OFF TO FLURRIES SATURDAY AFTERNOON. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ GAZ006>009-015-016-080530- /O.UPG.KFFC.WS.A.0003.080308T0900Z-080308T1700Z/ /O.NEW.KFFC.SN.Y.0003.080308T0900Z-080308T1700Z/ FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 427 PM EST FRI MAR 7 2008 ...SNOW ADVISORY IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY... FOR THE AREA GENERALLY ALONG AND NORTH OF A LINE FROM CEDARTOWN TO CUMMING TO CLEVELAND TO HIAWASSEE. THE WINTER STORM WATCH THAT WAS IN EFFECT FOR PORTIONS OF NORTHEAST GEORGIA IS NO LONGER IN EFFECT. A STRONG UPPER-LEVEL TROUGH WILL MOVE ACROSS THE SOUTHEAST U.S. TONIGHT...BEFORE LIFTING RAPIDLY NORTHEAST TOWARD THE MID- ATLANTIC SATURDAY. BEHIND THIS SYSTEM A SURGE OF CANADIAN AIR IS EXPECTED TO PLUNGE SOUTHEASTWARD OVERNIGHT. ABUNDANT LOW-LEVEL MOISTURE WILL ACCOMPANY THE SYSTEM AS SURFACE LOW PRESSURE INTENSIFIES ACROSS NORTH GEORGIA TONIGHT AND MOVES NORTHEAST TOWARD THE MID-ATLANTIC. AS THIS OCCURS...COLD AIR MOVES SOUTHEAST FROM THE TENNESSEE VALLEY WITH RAIN CHANGING TO SNOW ACROSS PORTIONS OF NORTH GEORGIA LATE TONIGHT AND CONTINUING THROUGH SATURDAY MORNING. SOME LOCATIONS ACROSS NORTH GEORGIA COULD SEE SNOW ACCUMULATIONS OF 1 TO 2 INCHES BEFORE TAPERING OFF TO FLURRIES SATURDAY AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GAZ012>014-019>022-030-080530- /O.NEW.KFFC.SN.Y.0003.080308T0900Z-080308T1700Z/ GORDON-PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-POLK- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE 427 PM EST FRI MAR 7 2008 ...SNOW ADVISORY IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY FOR THE AREA GENERALLY ALONG AND NORTH OF A LINE FROM CEDARTOWN TO CUMMING TO CLEVELAND TO HIAWASSEE. A STRONG UPPER-LEVEL TROUGH WILL MOVE ACROSS THE SOUTHEAST U.S. TONIGHT...BEFORE LIFTING RAPIDLY NORTHEAST TOWARD THE MID-ATLANTIC SATURDAY. BEHIND THIS SYSTEM A SURGE OF CANADIAN AIR IS EXPECTED TO PLUNGE SOUTHEASTWARD OVERNIGHT. ABUNDANT LOW-LEVEL MOISTURE WILL ACCOMPANY THE SYSTEM AS A SURFACE LOW PRESSURE INTENSIFIES ACROSS NORTH GEORGIA TONIGHT AND MOVES NORTHEAST TOWARD THE MID- ATLANTIC. AS THIS OCCURS...COLD AIR MOVES SOUTHEAST FROM THE TENNESSEE VALLEY WITH RAIN CHANGING TO SNOW ACROSS PORTIONS OF NORTH GEORGIA LATE TONIGHT AND CONTINUING THROUGH SATURDAY MORNING. SOME LOCATIONS ACROSS NORTH GEORGIA COULD SEE SNOW ACCUMULATIONS OF 1 TO 2 INCHES BEFORE TAPERING OFF TO FLURRIES SATURDAY AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this winter storm watch went out at Mar 7, 4:16 AM EST, 26 minutes earlier.
Area forecast discussion, Mar 7, 4:16 AM EST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 416 AM EST FRI MAR 7 2008 .SHORT TERM /TODAY THROUGH SUNDAY/... SEVERAL CONCERNS THIS FORECAST PACKAGE AS DEEP UPPER TROUGH EVOLVES OVER THE EASTERN U.S. AS A STRONG SHORT WAVE/CLOSED LOW ROTATES THROUGH THE BASE OF THE TROUGH THROUGH THE SE U.S. LATE TODAY AND EARLY SATURDAY WHILE TAKING ON A NEGATIVE TILT. MANY FACETED WEATHER SITUATION THROUGH THE NEXT 24-36 HOURS. CONCERNS RANGE FROM WINTER WEATHER IN THE NORTHWEST TO SEVERE WEATHER IN THE SOUTHEAST. FORTUNATELY...MODELS APPEAR TO BE IN GOOD AGREEMENT ON THE EVOLUTION OF EVENTS THROUGH THE SHORT TERM. WIDESPREAD ISENTROPIC INDUCED RAIN MOVING RAPIDLY NE FROM THE GULF AT THIS TIME. STRONGER CONVECTION OFF SHORE AND SHOULD STAY THERE THROUGH THE MORNING HOURS AS PSEUDO IN-SITU WEDGE DEVELOPS ACROSS MOST OF THE FFC CWA DURING THE MORNING WITH EAST FLOW...DEWPOINTS IN THE 30S AND 40S...AND RAIN FALLING INTO THIS AIR MASS. ISOLD TSRA ALONG THE LEADING EDGE...BUT WITH THESE MOVING INTO AIR MASS WITH DEWPOINTS IN THE 30S...NOT CONCERNED ABOUT ANYTHING SEVERE WITH THIS. GFS SHOWS THE AREA OF WIDESPREAD RAIN LIFTING THROUGH THE AREA RAPIDLY BETWEEN 12Z AND 18Z...THEN EXITING TO THE EAST BY 18Z. A SECONDARY SFC LOW DEVELOPS NEAR ATL IN RESPONSE TO INTENSE UPSTREAM DIGGING TROUGH AND POLAR JET DIVING INTO BASE OF UPSTREAM TROUGH. THE BIG QUESTION IN THE 18Z- 00Z TIME FRAME IS THE POTENTIAL FOR SEVERE WX. THIS POTENTIAL APPEARS TO BE LIMITED TO THE SE PART OF THE CWA AS THE SECONDARY SFC LOW TRACKS FROM NEAR CSG-ATL AND A GOOD DRY SLOT PUNCHES INTO THE WEST CENTRAL PART OF THE STATE. IN FACT...EXTENT OF PCPN DURING THE AFTERNOON QUESTIONABLE ACROSS W/N PARTS OF THE STATE AS A RESULT AND POPS HAVE BEEN LOWERED TO CHANCE IN THESE AREAS AS A RESULT AFT 18Z. GFS SHOWING SURGE OF DEWPOINTS TO NEAR 60 AND TEMPS TO NEAR 70 IN THE SE PART OF THE CWA DURING THE AFTERNOON. THE BEST LLJ...HOWEVER... WILL BE OUT OF PHASE WITH THE BEST INSTABILITY...EXITING THE AREA TOWARD THE COAST BY MID DAY. WHILE SOUNDINGS SHOW A LAYER OF CLOUDS REMAINING IN THE BL AND PREVENTING SUNSHINE...AM CONCERNED THAT ANY BREAKS IN THE OVC WILL LEAD TO CONSIDERABLE INSTABILITY ACROSS THE SE...SO WILL INCLUDE CHANCE OF SEVERE THOSE AREAS IN LINE WITH SPC SLIGHT RISK AREA. BEST CHANCE OF SEVERE SHOULD BE FURTHER EAST ALONG THE COAST WHERE BEST LLJ AND HELICITY ARE IN PLACE ALONG WITH INSTABILITY. THIS DOES NOT APPEAR TO BE A REPEAT OF LAST TUE FOR OUR CWA...BUT COULD BE FURTHER EAST ALONG THE COAST. AS NOTED ABOVE...CHANCE FOR ADDITIONAL CONVECTION APPEARS MUCH MORE LIMITED FURTHER NORTH AND NO REAL CLEAR SIGNALS AS TO WHETHER MUCH ADDITIONAL PCPN WILL OCCUR AFTER FIRST BATCH THIS MORNING IN N GA. WILL HAVE CATEGORICAL POPS MORNING ALL AREAS...THEN CHANCE NORTH AFTERNOON...KEEPING LIKELY SOUTHEAST. CONCERN OVERNIGHT SHIFTS TO WINTER WX IN THE NORTH. DEEP UPPER LOW TAKES TRACK VERY CLOSE TO CHA BY 12Z. INTENSE COLD ADVECTION WITH WRAP AROUND MOISTURE ATTENDING UPPER LOW. 850MB TEMPS PLUNGE TO -12C NEAR THE AL/GA NW BORDER BY 12Z AND LOW-LEVEL THICKNESS VALUES TO 1275DM. WITH SATURATION INDICATED BELOW 850 MB AND STILL PVA IN PLACE...AM FORCED TO CONSIDER WINTER PCPN FOR THAT PORTION OF THE STATE...THEN FURTHER EAST DURING THE MORNING. WINTER WEATHER PARAMETERS LINE UP BEST ACROSS THE NW...BEFORE UPPER LOW LIFTS TOWARD PA DURING THE DAY. LESS WRAP AROUND AND FORCING INDICATED FURTHER EAST INTO OUR HIGHEST MOUNTAIN COUNTIES...BUT STRONG NW LOW-LEVEL FLOW AND RESULTANT OROGRAPHIC LIFTING WILL LIKELY RESULT IN -SHSN AND SOME ACCUMULATION THOSE AREAS AS WELL. GFS SNOW GRIDS SHOW 1-2 INCHES ACROSS THE FAR NORTHERN COUNTIES...AND THIS AGREES WELL WITH HPC QPF PROGGED IN THOSE AREAS. WILL SHOW AROUND 1 INCH FOR NOW UNTIL SITUATION IS CLEARER. PLAN TO ISSUE WINTER STORM WATCH FOR NORTHERN COUNTIES GIVEN UNCERTAINTY FROM 2 AM TO NOON SAT... RATHER THAN AN ADVISORY. LIGHT SNOW SHOWERS OR FLURRIES MAY OCCUR AS FAR SOUTH AS ATL...BUT THIS CAN BE COVERED WITH AN SPS. STRONG COLD ADVECTION...850 MB TEMPS PLUMMETING TO -10C OR BETTER...WILL RESULT IN WELL BELOW NORMAL TEMPS SAT. SOME AREAS IN THE NORTH MAY STRUGGLE TO GET ABOVE FREEZING SAT...WITH A HARD FREEZE ALL AREAS SAT NIGHT. FINAL CONCERN IS WIND. THIS DYNAMIC SYSTEM WILL RESULT IN STRONG NW WINDS OF 15 TO 25 MPH AND GUSTY. PLAN TO ISSUE A WIND ADVISORY WITH THIS PACKAGE FOR SATURDAY 10 AM TO 7 PM EST. .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A MODERATING TREND WILL BEGIN EARLY IN THE EXTENDED AS UPPER TROUGH SHIFTS EAST OFF THE COAST. A SHORT WAVE WILL CUTOFF ON THE BACK SIDE OF THE UPPER TROUGH AND MOVE UNDER THE TROUGH INTO CONFLUENT FLOW ACROSS THE SE BY MON. AS A RESULT...THIS SYSTEM SHOULD UNDERGO CONSIDERABLE DAMPING...BUT MAY STILL BE STRONG ENOUGH FOR SOME LIGHT -SHRA IN THE TUE-WED PERIOD. WILL JUST INDICATE LOW POPS FOR NOW. FOLLOWING THIS...AND WITH ZONAL FLOW IN PLACE ACROSS THE SOUTH...EXCEPT A QUITE MID-WEEK PERIOD WITH NEAR NORMAL TEMPS. ANOTHER VERY STRONG SYSTEM THEN DIVES SE FROM THE NW U.S. TOWARD THE END OF THE WEEK AND FOLLOWS AN ALMOST IDENTICAL PATH TO THE CURRENT SYSTEM...THUS POTENTIALLY BRINGING SEVERE THUNDERSTORMS TO SE GA AND WINTER WX TO FAR N GA...WITH WIDESPREAD RAIN AND A FEW THUNDERSTORMS IN BETWEEN. WILL INDICATE HIGH CHANCE POPS FOR NOW AND NOT MENTION WINTER WX AT THIS POINT SINCE THE EXTENT OF COLD AIR AT THAT TIME NOT CLEAR. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 41 45 28 59 / 100 50 20 0 5 ATLANTA 62 35 40 28 56 / 100 50 20 0 5 BLAIRSVILLE 51 36 36 21 53 / 100 70 60 5 5 CARTERSVILLE 60 33 37 25 54 / 100 60 40 0 5 COLUMBUS 67 39 48 31 61 / 100 40 10 0 5 GAINESVILLE 57 36 39 28 55 / 100 50 40 0 5 MACON 70 42 49 28 60 / 100 40 10 0 5 ROME 58 34 38 25 56 / 100 80 40 0 5 PEACHTREE CITY 63 36 42 25 57 / 100 50 20 0 5 VIDALIA 73 48 52 28 59 / 100 50 10 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 7 PM EST SATURDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. WINTER STORM WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...FANNIN... GILMER...LUMPKIN...MURRAY...TOWNS...UNION...WALKER...WHITE... WHITFIELD. && 19
Hazardous weather outlook, Mar 6, 7:24 PM EST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 724 PM EST THU MAR 6 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 724 PM EST THU MAR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... WEAK HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH EARLY TONIGHT. LOW PRESSURE WILL BE DEVELOPING OVER THE GULF OF MEXICO TODAY AND THEN MOVE TO NEAR THE ALABAMA COAST FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED FOR THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Mar 7, 2:43 AM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 243 AM EST FRI MAR 7 2008 GAZ052-053-066-067-078-079-070830- 243 AM EST FRI MAR 7 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN HARRIS...TALBOT... TROUP...MERIWETHER...HEARD AND COWETA COUNTIES UNTIL 330 AM EST... AT 241 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES WEST OF LONG CANE TO WAVERLY HALL...MOVING NORTH AT 45 MPH. THESE STORMS WILL MOVE ACROSS TROUP...MERIWETHER...HEARD AND COWETA COUNTIES AND WILL LIKELY PRODUCE BRIEF HEAVY RAIN AND PEA SIZED HAIL. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 4:51 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 38 hr |
| Mar 7, 4:27 PM EST | Heavy Snow Warning | FFC | Catoosa, Chattooga, Dade, Murray, Walker, Whitfield | 11 hr |
| Mar 7, 4:27 PM EST | Snow Advisory | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 14 more | 20 hr |
Nearby
Winter Storm Watches in Georgia, 2008Every winter storm watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.